Taurodontism in children with hypodontia and supernumerary teeth: A case control study

Kan, Wayne Y. W., Seow, W. Kim and Holcombe, Trevor (2010) Taurodontism in children with hypodontia and supernumerary teeth: A case control study. Pediatric Dentistry, 32 2: 134-140.

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
Author Kan, Wayne Y. W.
Seow, W. Kim
Holcombe, Trevor
Title Taurodontism in children with hypodontia and supernumerary teeth: A case control study
Journal name Pediatric Dentistry   Check publisher's open access policy
ISSN 0164-1263
Publication date 2010-03
Sub-type Article (original research)
Volume 32
Issue 2
Start page 134
End page 140
Total pages 7
Place of publication Chicago, IL, United States
Publisher American Academy of Pediatric Dentistry
Collection year 2011
Language eng
Formatted abstract
Purpose: The aim of the present investigation was to compare the prevalence of taurodontism in the permanent mandibular first molars of nonsyndromic children with hypodontia and supernumerary teeth with age- and gender-matched controls.

The crown-body root ratios of the permanent first molars were determined from orthopantomograms of 83 children with hypodontia (≥1 missing teeth) and 37 children with supernumerary teeth (≥1 extra teeth) compared with normal case controls.

In children with hypodontia, only girls showed a significantly higher tendency for taurodontism compared to case controls (P=.003), while boys with hypodontia showed a similar prevalence of taurodontism as controls (P=.83). Children with multiple missing teeth were significantly more susceptible to taurodontism than children with a single missing tooth (P=.004). By contrast, the prevalence of taurodontism in children with supernumerary teeth was not significantly different from that of controls.

Compared to normal case controls, children with nonsyndromic hypodontia are more likely to show taurodontism of the permanent first molar teeth whereas children with nonsyndromic supernumerary teeth are not.
Keyword Tooth morphology
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2011 Collection
School of Dentistry Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Sun, 24 Oct 2010, 00:04:33 EST